Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 24, NWS Columbia, SC

May 2, 2016Lancaster County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 2, 2016, 3:58 PM EDT for Lancaster County, South Carolina. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2016, 3:58 PM EDT (19:58 UTC)
Expired
May 2, 2016, 5:00 PM EDT
In force
62 min
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lancaster County, SC

The radar

The Columbia radar (KCAE), 93 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 4:34 PM EDTTSTM WND DMGLancaster, SCMULTIPLE TREES DOWN IN LANCASTER. WOODLAND DRIVE AND OTHER LOCATIONS.
May 2, 4:38 PM EDTHAIL 0.758 Ne Elgin, SC
May 2, 4:42 PM EDTTSTM WND DMG8 Ne Elgin, SC2-3 TREES DOWN ON SMOKEY STARNES RD, REPORTED VIA SOCIAL MEDIA AND VERIFIED WITH PHOTO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

831 
WUUS52 KCAE 021958
SVRCAE
SCC057-022100-
/O.NEW.KCAE.SV.W.0024.160502T1958Z-160502T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
358 PM EDT MON MAY 2 2016

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LANCASTER COUNTY IN CENTRAL SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 357 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  GREAT FALLS...OR 11 MILES NORTHEAST OF WINNSBORO. ANOTHER SEVERE
  THUNDERSTORM WAS LOCATED NEAR VAN WYCK AND ANDREW JACKSON
  STATE PARK. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...WAXHAW...ELGIN...HEATH SPRINGS...IRWIN...FISHING CREEK
  RESERVOIR AND LANCASTER MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3493 8078 3482 8079 3482 8057 3478 8054
      3451 8069 3448 8074 3454 8074 3446 8088
      3449 8090 3452 8087 3465 8089 3470 8086
      3483 8090 3484 8087 3490 8088 3493 8086
      3501 8091 3507 8090
TIME...MOT...LOC 1957Z 205DEG 21KT 3445 8091 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
3 follow-up statements
592 
WWUS52 KCAE 022021
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
421 PM EDT MON MAY 2 2016

SCC057-022100-
/O.CON.KCAE.SV.W.0024.000000T0000Z-160502T2100Z/
LANCASTER SC-
421 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN LANCASTER COUNTY...

AT 419 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF WAXHAW TO NEAR GREAT FALLS...MOVING
EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. THESE STORMS HAVE A HISTORY OF PRODUCING
         DAMAGING WINDS AND LARGE HAIL IN FAIRFIELD COUNTY. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LANCASTER...ELGIN...HEATH SPRINGS...IRWIN...FISHING CREEK RESERVOIR AND
LANCASTER MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3482 8079 3482 8057 3478 8054 3451 8069
      3448 8074 3454 8074 3446 8088 3449 8090
      3452 8087 3465 8089 3470 8086 3476 8088
      3485 8079
TIME...MOT...LOC 2019Z 251DEG 16KT 3483 8070 3453 8088 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
437 
WWUS52 KCAE 022042
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
442 PM EDT MON MAY 2 2016

SCC057-022100-
/O.CON.KCAE.SV.W.0024.000000T0000Z-160502T2100Z/
LANCASTER SC-
442 PM EDT MON MAY 2 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN LANCASTER COUNTY...

AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELGIN...OR
JUST EAST OF LANCASTER...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LANCASTER...ELGIN...IRWIN...FISHING CREEK RESERVOIR AND LANCASTER MILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3482 8057 3478 8054 3462 8063 3454 8087
      3465 8089 3470 8086 3476 8088 3485 8079
      3482 8079
TIME...MOT...LOC 2039Z 229DEG 19KT 3473 8066 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
063 
WWUS52 KCAE 022057
SVSCAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
457 PM EDT MON MAY 2 2016

SCC057-022106-
/O.EXP.KCAE.SV.W.0024.000000T0000Z-160502T2100Z/
LANCASTER SC-
457 PM EDT MON MAY 2 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LANCASTER COUNTY
WILL EXPIRE AT 500 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN COLUMBIA.

LAT...LON 3482 8057 3478 8054 3462 8063 3454 8087
      3465 8089 3470 8086 3476 8088 3485 8079
      3482 8079
TIME...MOT...LOC 2055Z 205DEG 21KT 3473 8066 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:52 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 2, 2:52 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
252 PM EDT MON MAY 2 2016

.SYNOPSIS...
A MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE FORECAST AREA
THROUGH TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THE FRONT WILL
BE IN THE FORECAST AREA TUESDAY AND TUESDAY NIGHT. DRYING WILL
OCCUR BEHIND THE FRONT WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ATMOSPHERE CONTINUES TO DESTABILIZE THIS AFTERNOON WITH MLCAPE
VALUES REACHING 2000 J/KG IN SOME LOCATIONS WITH MUCAPE AS HIGH AS
3000 J/KG AS SURFACE TEMPS CLIMB INTO THE MID AND UPPER 80S.
REGIONAL RADAR SHOWING QUITE A BIT OF CONVECTION HAS DEVELOPED
ACROSS THE PIEDMONT AND WESTERN MIDLANDS AND INTO THE CSRA AS NEW
STORMS FIRE NEAR THE COLUMBIA METRO AREA. EXPECT STORMS TO
CONTINUE TO DEVELOP ACROSS THE FORECAST AREA AND BEGIN TO MERGE
OVER THE EASTERN MIDLANDS BY LATE AFTERNOON EARLY EVENING AS
STORMS DEVELOP ON THE INLAND MOVING SEA BREEZE. CERTAINLY A
POSSIBILITY OF A FEW PULSE SEVERE STORMS WITH STRONG INSTABILITY
DESPITE WEAKLY SHEARED ENVIRONMENT. UPPER FLOW SUPPORTIVE OF
TRAINING STORMS WHICH COULD POSE A FLOODING THREAT WITH TIME AND
WILL NEED TO BE MONITORED.

CONVECTION LIKELY TO CARRY INTO THE EVENING AND OVERNIGHT HOURS
WITH INSTABILITY STILL PRESENT AND UPPER FORCING ARRIVING AS
SHORTWAVE ENERGY CROSSES THE APPALACHIANS AND BULK SHEAR VALUES
INCREASE TO 30-40 KNOTS ACROSS THE UPSTATE AND NORTHERN PORTION OF
THE FORECAST AREA. SPC HAS THE AREA OUTLOOKED IN A SLIGHT RISK
FAR NORTHERN MIDLANDS SURROUNDED BY A LARGER MARGINAL RISK.

OVERNIGHT LOWS TONIGHT WILL BE LIMITED BY THE CONVECTIVE DEBRIS
CLOUDS AND PRECIPITATION WITH LOWS IN THE MID TO UPPER 60S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
DIGGING UPPER LEVEL TROUGH WILL STRETCH FROM THE GREAT LAKES TO
THE CENTRAL PLAINS. THIS FEATURE WILL DIG SOUTH AND EASTWARD AS
IT MOVES APPROACHES THE AREA BY WEDNESDAY. AT THE SURFACE...A COLD
FRONT WILL APPROACH FROM THE WEST ON TUESDAY. THE FRONT WILL
GRADUALLY PUSH ACROSS THE AREA TUESDAY NIGHT AND OFF THE COAST BY
WEDNESDAY. A REINFORCING COLD FRONT ASSOCIATED WITH STRONGER UPPER
LEVEL CLOSED LOW WILL PASS ACROSS THE AREA WEDNESDAY NIGHT. THE
BEST CHANCE OF SHOWERS/THUNDERSTORMS IN THE SHORT TERM PERIOD WILL
CONTINUE TO BE ALONG/AHEAD OF THE COLD FRONT TUESDAY THROUGH
TUESDAY NIGHT. CONVERGENCE ASSOCIATED WITH THE COLD FRONT IN THE
AREA PLUS THE DEEPENING UPPER TROUGH SUPPORTS SHOWERS AND
THUNDERSTORMS. HOWEVER...COVERAGE MAY BE LIMITED AS ALL OF THE
MODELS INDICATE THAT THE DEEPEST MOISTURE WILL BEGIN TO MOVE
NORTHEAST OF THE CWA EARLY TUESDAY. THE GUIDANCE CONSENSUS
SUPPORTS CHANCE POPS. COOLING ALOFT ASSOCIATED WITH THE DEEPENING
UPPER TROUGH MAY HELP CAUSE MODERATE INSTABILITY TUESDAY INTO
TUESDAY NIGHT. THIS WILL INCREASE THE CHANCES FOR THE POSSIBILITY
OF SOME HAIL WITH THE STRONGER STORMS. BOTH THE NAM/GFS SHOW
TOTALS VALUES IN THE MID/UPPER 40S/NEAR 50 TUESDAY. THE STRONGER
THUNDERSTORMS COULD PRODUCED DAMAGING WIND AND HAIL. BELIEVE THESE
STORMS WILL BE WIDELY SCATTERED BUT POTENTIAL EXIST. GUIDANCE POPS
HAVE BEEN RATHER CONSISTENT FOR CHANCE/HIGH CHANCE POPS ON TUESDAY
WITH LOWER POPS FOR TUESDAY NIGHT WITH A CONTINUAL DECLINE INTO
WEDNESDAY/WED NIGHT. TEMPERATURES ALSO HAVE BEEN CONSISTENT OVER
THE PAST SEVERAL MODEL RUNS AND HAVE STAYED WITH CONSENSUS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE GFS/ECMWF ARE IN GENERAL AGREEMENT THAT AN UNUSUALLY STRONG
UPPER LEVEL CLOSED LOW WILL DIVE SOUTHEASTWARD OVER THE
CAROLINAS/VIRGINIA THURSDAY AND FRIDAY. THE CLOSED LOW WILL
CONTINUE TO MOVE EAST/NORTHEAST OFF THE MID-ATLANTIC COAST BY THE
WEEKEND. THIS WILL SUPPORT A CHANCE OF A SHOWER/ISOLATED
THUNDERSTORM ALONG THE NC/SC BORDER. MODELS DO DIFFER ON HOW FAR
SOUTHWARD CLOSED LOW WILL PROGRESS. VERY COLD AIR ALOFT WITH H5
TEMPERATURES RANGING FROM -20 C TO -25 C COULD HELP SUPPORT LOW-
TOPPED CONVECTION WITH GRAUPEL OR SMALL HAIL MAINLY THURSDAY. THIS
COULD BE A FACTOR FRIDAY...JUST DEPENDS ON SPEED AND POSITION OF
CLOSED LOW. THE GFS...ECMWF...AND EKD MOS INDICATE TEMPERATURES
MUCH BELOW NORMAL THURSDAY AND FRIDAY...AND MODERATION BEGINNING
SATURDAY THEN RISING TO AT/ABOVE NORMAL BY SUNDAY/MONDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CONVECTION DEVELOPING IN A DESTABILIZING ATMOSPHERE WILL IMPACT
AGS/DNL/CAE/CUB WITH AT LEAST SOME VICINITY THUNDER AND POSSIBLE
MVFR RESTRICTIONS. STORMS LIKELY TO CONTINUE INTO THE EVENING AND
OVERNIGHT HOURS WITH A POSSIBLE LINE OF SHOWERS/STORMS MOVING
ACROSS THE REGION 04Z-08Z ASSOCIATED WITH AN APPROACHING FRONT AND
UPPER LEVEL DISTURBANCE. UNCERTAINTY REGARDING POSSIBLE MVFR CIGS
DEVELOPING LATE TONIGHT AT CAE/CUB BUT INCLUDING A BRIEF PERIOD AT
OGB/AGS/DNL. WINDS GENERALLY SOUTHERLY 10 TO 15 KNOTS THROUGH
SUNSET THEN DIMINISHING LESS THAN 10 KNOTS OVERNIGHT. WINDS PICK
UP FROM THE SOUTHWEST AROUND 15 KNOTS WITH GUSTS TO 20 KNOTS AFTER
15Z.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS POSSIBLE WEDNESDAY
MORNING AS THE LOW LEVEL MOISTURE REMAINS OVER THE AREA.
ALSO...SCATTERED CONVECTION MAY CAUSE SOME BRIEF MVFR/IFR
CONDITIONS TUESDAY AFTERNOON/EVENING. CONDITIONS SHOULD IMPROVE
FOR THE END OF THE WEEK WITH MAINLY VFR EXPECTED.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.

&&
Hazardous weather outlook, May 2, 2:48 AM EDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
248 AM EDT MON MAY 2 2016

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
248 AM EDT MON MAY 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS TODAY AND TONIGHT COULD POSSIBLY CONTAIN DAMAGING
WIND AND HAIL. HEAVY RAIN WITH LOCALIZED FLOODING WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS TUESDAY COULD POSSIBLY CONTAIN DAMAGING WIND AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 2, 2:14 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
214 PM EDT MON MAY 2 2016

SCZ025-026-030-021915-
SALUDA-EDGEFIELD-AIKEN-
214 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SALUDA...CENTRAL
EDGEFIELD AND NORTHWESTERN AIKEN COUNTIES...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS OVER EDGEFIELD...OR 18 MILES
NORTH OF BELVEDERE...MOVING EAST AT 20 MPH.

WIND GUSTS OF 45 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH AUGUSTA...BELVEDERE...EDGEFIELD...SALUDA...JOHNSTON...RIDGE SPRING...
MONETTA...TRENTON...WARD AND MURPHYS ESTATES.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3354 8197 3387 8206 3404 8164 3367 8150
TIME...MOT...LOC 1814Z 256DEG 19KT 3380 8196
Special weather statement, May 2, 2:18 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
218 PM EDT MON MAY 2 2016

SCZ015-021845-
LANCASTER-
218 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LANCASTER COUNTY...

AT 218 PM EDT...A STRONG THUNDERSTORM WAS NEAR LESSLIE...OR 9 MILES
EAST OF ROCK HILL...MOVING EAST AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WAXHAW AND MARVIN.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3493 8078 3485 8079 3484 8080 3482 8090
      3484 8087 3486 8088 3490 8088 3492 8086
      3496 8087 3498 8089 3500 8083
TIME...MOT...LOC 1818Z 256DEG 18KT 3489 8087
Special weather statement, May 2, 2:49 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
249 PM EDT MON MAY 2 2016

SCZ027-028-021930-
LEXINGTON-RICHLAND-
249 PM EDT MON MAY 2 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RICHLAND AND CENTRAL
LEXINGTON COUNTIES...

AT 248 PM EDT...A STRONG THUNDERSTORM WAS OVER OAK GROVE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...LEXINGTON...WEST COLUMBIA...CAYCE...IRMO...FOREST ACRES...
SPRINGDALE...ST. ANDREWS...WOODFIELDS...RED BANK...DENTSVILLE...OAK GROVE...
SOUTH CONGAREE...PINE RIDGE...ARCADIA LAKES...WOODFIELD...FIVE POINTS...
FORT JACKSON AND SEVEN OAKS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3381 8117 3403 8134 3420 8093 3403 8076
TIME...MOT...LOC 1848Z 238DEG 26KT 3396 8117

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:34 PM EDTAreal Flood AdvisoryCAELancaster116 min
May 1, 11:27 PM EDTAreal Flood AdvisoryCAELancaster3 hr
May 2, 2:14 PM EDTSpecial Weather StatementCAEEdgefield61 min
May 2, 2:18 PM EDTSpecial Weather StatementCAELancaster27 min
May 2, 2:49 PM EDTSpecial Weather StatementCAERichland41 min
May 2, 3:36 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw, Richland54 min
May 2, 4:07 PM EDTSpecial Weather StatementCAENewberry38 min
May 2, 5:08 PM EDTSevere Thunderstorm WarningCAEClarendon, Orangeburg23 min
May 2, 5:14 PM EDTAreal Flood AdvisoryCAELancaster2 hr
May 2, 6:06 PM EDTSpecial Weather StatementCAEBarnwell24 min
May 2, 6:33 PM EDTAreal Flood AdvisoryCAEBarnwell117 min
May 2, 7:17 PM EDTSpecial Weather StatementCAEMarlboro13 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.